|Kenalog Interference with my HIV Test?!?
Oct 9, 2009
Please, Dr. Bob, I need some clarification. I recently took an HIV test for a low risk encounter (unprotected oral sex) with sex worker that occurred just over three months ago. The result was negative. However, I just remembered that about a week before I had the encounter with the sex worker my dermatalogist had injected Kenalog (triamcinolone) into a patch of eczema that I had on the back of my right hand. Isn't Kenalog a corticosteroid / immunosuppresive drug? Could the injection of Kenalong that my dermatologist gave me a week before I had my exposure delay seroconversion? Should I test again!?? Please help, Dr!
| Response from Dr. Frascino
Kenalog is a corticosteroid and can be immunosuppresive. However, the amount used to treat a patch of eczema would not affect HIV test results or delay seroconversion. Your HIV-negative three-month test remains valid and WOO-HOO-able.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.